1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
  1. Terrapinzflyer
    Warning over ‘fake’ ecstasy
    The class-A drug ecstasy all but disappeared from Tayside this year — to be replaced with fake alternatives (writes Maura Bowman.)


    During a recent court case in Dundee, it emerged that of the thousand or so suspected ecstasy tablets recovered at T in the Park this year, just two turned out to contain the real drug.
    Giving evidence at the trial of a man who was ultimately convicted of having BZP in a Dundee club with intent to supply it in the belief it was ecstasy, a police officer confirmed that the fake drug “is now so commonplace that it has virtually taken the place of the real E”.

    BZP had become known as “legal ecstasy” — a tag now inaccurate since a change in the law last week, which saw it and a number of similar substances reclassified as class-C drugs.

    Those caught in possession of the drug now face an unlimited fine and up to two years in jail, while dealers could find themselves behind bars for up to 14 years.

    However, the change in the law is unlikely to weigh heavily on the minds of partygoers this New Year, as many of those in the market for the drug have already been buying BZP in the belief that they are purchasing a class-A drug.

    What should give them pause for thought, though, say experts, is the well-publicised danger of dabbling in the drug, which was originally developed as a worming treatment for animals.

    BZP has been linked to at least one death in England, where a 22-year-old man suffered heart failure after mixing it with MDMA.

    Inspector Wendy Symington of Tayside Police confirmed that seizures of BZP outstripped those of ecstasy last year, adding, “The amount of ecstasy has gone right down — there has been hardly any this year.”

    However, she stressed, the alternatives can prove just as dangerous.

    “People need to be aware that they are risking their health and very possibly their lives, especially if they are also consuming alcohol and other drugs while taking BZP,” she said.

    “It has extremely euphoric effects but the symptoms of the side effects can be quite horrible. It can leave users with symptoms similar to a hangover, such as headaches, fatigue, reduced appetite and nausea. In some cases it can cause acute psychosis and seizures.”

    Gareth Balmer, of the Dundee branch of drug and alcohol charity Addaction, also appealed for caution.

    “I would urge anyone who is thinking of taking this drug over the festive season to think twice because you never really know what is actually in these drugs.”

    However, he warned, BZP is already falling from favour with Dundee partygoers, who are turning to mephedrone, popularly known as “bubbles”.

    Bubbles can also produce dangerous side effects and the drug was linked to the death of a teenager in Sweden last year.

    The drug is currently legal but it, and similar compounds, are now being considered as a matter of priority by the Advisory Council on Misuse of Drugs, which recommended the banning of BZP.


    29 December 2009

    http://www.eveningtelegraph.co.uk/output/2009/12/29/story14322944t0.shtm

Comments

To make a comment simply sign up and become a member!